Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Vaginal thrush, osteomyelitis tuberculosis, on antibiotics. Safe to have sex?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2011
Answered : 4576 Questions
I am under treatment for osteomyletis tuberculosis since last 4 months. is it safe to have sex during this period? it is communicable to the partner at any given point in time? also i recently observed that i might have got vaginal thrush due to the antibiotics. what is the best way to cure it?

Posted Wed, 11 Apr 2012 in Vaginal and Uterus Health
Answered by Dr. Aashish Raghu 23 minutes later

Thanks for the query.

I would like to know the location of TB Osteomyelitis.

Usually vaginal thrush presents as creamy cottage-cheese type of discharge. It will be associated with some vaginal ulceration and pain on having intercourse as well. It can occur in those with less powerful immune system like those with TB, Diabetes, HIV etc.

In your case, it is best that you get examined to confirm if Candidiasis is present by a Doctor. If it is present, usually single dose of Fluconazole is the best and will cure the lesion in 90% cases.

But a point to remember is that Fluconazole can increase drug levels of Rifampicin in the body which may not be toxic but can be associated with increased side effects of Rifampicin.

Local treatment with Clotrimazole, Nystatin will also help in eradication the infection and will have mild effect on the liver especially Clotrimazole. So if your Doctor decides to use this medicine, you will need to do Liver function tests before starting this because most of the medicines you take for TB can cause liver damage as well.

Eat high protein diet to speed the recovery of TB, like cereals, pulses, chicken, eggs, lean meat. Eat plenty of fresh fruits and XXXXXXX leafy vegetables. Drink enough water.

Candidiasis is usually not transmitted sexually but develops in those with improper hygiene and low general immunity. Avoid having sex till you are diagnosed and treated as vagina needs time to heal if it is injured.

Do get a Gynaecological consult to find out the aetiology of your problem and also if multiple infections of different bacteria are present which may also need treatment for proper cure. Avoid douching the vagina.

Continue with your treatment for TB osteomyelitis and make sure to report to your any side effects of the treatment like jaundice, tingling sensation on the body, vision problems, should any develop. Avoid missing any dose in the treatment.

I hope I have answered your query. I will be available to answer your follow up queries.


Above answer was peer-reviewed by
Follow-up: Vaginal thrush, osteomyelitis tuberculosis, on antibiotics. Safe to have sex? 7 hours later
The location for osteomyletis is right foot 5th metatarsal. i have been on the treatment since last 4 months.

I haven't got a cottage cheese discharge but some itching around the vaginal area and some soreness. there is no lesion or anything of that sorts there. the discharge is white liquid but not very major. my personal hygiene is overall clear and i am normally careful. i had my periods this monday and it was usual in length and flow.

i also recently - this month had all my liver and kidney function tests along with vision test, MRI and it is all normal. there was no pain during intercourse and it was quite normal in terms of experience.
i got the 'Canesten' local application from the pharmacy and have taken one pessary last night.

Please advise further.
Answered by Dr. Aashish Raghu 4 hours later
Thanks for the follow up.

Do continue to maintain good hygiene and also eat healthy to improve your chances of recovery..

Since your tests are normal there is little to fear in terms of medication side effects in your case.

It would have been advisable that you got examined by your Doctor to rule out Candidiasis because many infections can show white discharge and not always has to be Candidiasis.

But since you have already taken the pessary you can wait for a few days without having sex till the vagina heals on the inside.

Drink plenty of water. If the discharge re-surfaces in a few days then you need to get examined by your Doctor as soon as possible to rule out mixed infections as well.

Continue taking your Anti-TB medication as advised and keep proper follow up with your Doctor.

Wishing you a speedy recovery and good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor